Welcome, Guest. Please login or register.
July 18, 2024, 10:07:38 am

Login with username, password and session length


Members
Stats
  • Total Posts: 774098
  • Total Topics: 66454
  • Online Today: 3219
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 1
Guests: 1867
Total: 1868

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: TDF weight-suppressing effect  (Read 630 times)

0 Members and 1 Guest are viewing this topic.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 22,689
  • Threads: @jim16309
    • Social Media: Threads
TDF weight-suppressing effect
« on: April 29, 2024, 01:48:21 pm »
I had a quick read-through, interesting but nothing new as far as I am aware. It seems to confirm that TDF has a limited weight-suppressing or protective effect that other HIV meds do not have.

Aidsmap article in full:
https://www.aidsmap.com/news/apr-2024/switching-taf-tdf-leads-weight-loss

Quote
Switching from tenofovir alafenamide (TAF) to the older formulation of tenofovir disoproxil (TDF) resulted in modest weight loss in people with HIV in the Swiss HIV Cohort, researchers report in the journal Clinical Infectious Diseases.

Switching from TAF to TDF also brought benefits in the forms of reduced cholesterol and triglycerides.

In contrast, switching from TAF-containing treatment to a two-drug combination of dolutegravir/lamivudine or injectable cabotegravir/rilpivirine did not lead to any changes in weight.




Quote
Of those who switched, 196 (18%) swapped TAF for TDF, 565 (52%) switched to dolutegravir/lamivudine, 115 (10%) to injectable cabotegravir/rilpivirine and 94 (18%) to another antiretroviral combination.

As this was an observational study rather than a randomised trial, the researchers adjusted for confounding factors that might also affect weight (age, sex, Black race, CD4 count and weight at the beginning of follow-up, time on antiretroviral treatment, use of integrase inhibitors, level of physical activity, smoking and use of other medications known to affect weight).

Overall, after adjusting for confounding factors, switching from TAF was associated with a weight loss of 0.60kg after one year, compared to no change in weight in people taking TAF. However, when analysed by the agent to which people switched, it was apparent that participants only lost weight (a median of 1.89kg) if they switched to TDF. Weight remained stable in people who switched to other agents or drug combinations.

Weight loss after switching was greater in women and Black people, and in people who had gained at least 10% in body weight after starting TAF, irrespective of what they switched to
.

Quote
In a review of weight changes in clinical trials of newer antiretrovirals, also published in Clinical Infectious Diseases, a group of HIV clinicians concludes that weight tends to increase towards the societal norm in people with HIV after starting antiretroviral treatment. Any difference between regimens is explained by the weight-suppressive effects of TDF or efavirenz rather than weight-additive effects of newer drugs.

They say that anyone considering a switch from TAF to TDF should be aware that the adverse effects of TDF on kidney function on bone mineral density occur more frequently when TDF is used alongside a boosting agent (ritonavir or cobicistat), as these raise tenofovir levels. However, the use of boosted drugs is declining – the most commonly used antiretroviral that requires boosting is darunavir.

In the light of the higher risk of cardiovascular disease in people with HIV and the societal health challenge of obesity, Dr Andrew Hill asks whether the weight-suppressive and lipid-lowering effects of TDF should be considered as an unanticipated benefit of the drug. With this in mind, “clinicians need to decide whether to use TDF, which has the unexpected benefit of causing reductions in weight and lipids, or using TAF, which has lesser effects on markers of bone and renal function.”


Related: 2020
https://www.poz.com/article/study-sheds-light-weight-gain-switching-new-tenofovir
“These data suggest that differences in weight gain between TAF and TDF are likely driven by removal of TDF-associated weight suppression,” the researchers concluded.
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

My Instagram
Threads

 


Terms of Membership for these forums
 

© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.